MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX3505
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, a 3.5x5 og cmplx xtrasoft coil (640cx3505, 30396176) was being used as a second coil.The physician decided to pull it out for re-deployment after trying another size of coil first.When the physician tried to resheath the orbit galaxy coil, the introducer failed to be re-zipped.The physician used a same like product.The procedure was successfully finished.No additional information was provided.A non-sterile unit og cmplx xtrasoft coil 3.5x5 was received inside of a pouch.The device was inspected, and it was found that the hypo-tube is protruded from the introducer, no other damages or anomalies were observed during the visual analysis.The embolic coil was inspected under a microscope and it was found with a stretch condition.The functional test could not be performed since during the analysis it was noted that the hypo-tube is protruded from the introducer in good normal conditions, also, the embolic coil was found with a stretch condition.A manufacturing record evaluation (mre) was performed for the finished device 30396176 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil introducer - zipping difficulty-rezipping¿ could not be duplicated.During the inspection, it was noted that the hypo-tube is protruded from the introducer in good normal conditions, also the embolic coil was found with a stretch condition.These conditions are related with the customer¿s complaint regarding a zipping difficulty-rezipping and might appear to have been caused by excessive force and/or handling applied to the device, however, it cannot be determined the exact when this condition appeared.Based on the information obtained during the analysis, the customer complaint can be confirmed.Neither the analysis nor the mre suggests that the failure reported by the customer could be related to the manufacturing process.The instructions for use (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.An embolic coil becomes stretched when an excessive pull force is applied to the device.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, a 3.5x5 og cmplx xtrasoft coil (640cx3505, 30396176) was being used as a second coil.The physician decided to pull it out for re-deployment after trying another size of coil first.When the physician tried to resheath the orbit galaxy coil, the introducer failed to be re-zipped.The physician used a same like product.The procedure was successfully finished.Based on the product investigation on the device received, the embolic coil found with a stretch condition.

Brand Name
OG CMPLX XTRASOFT COIL 3.5X5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11342972
Report Number3008114965-2021-00089
Device Sequence Number13635408
Product Code KRD
UDI-Device Identifier10886704030683
UDI-Public10886704030683
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number640CX3505
Device Catalogue Number640CX3505
Device Lot Number30396176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2021
Initial Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1